Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 396, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Nov 10, 2006, 5:16 PM CST for Shannon County, Missouri. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 10, 2006, 5:16 PM CST (23:16 UTC)
- Expired
- Nov 10, 2006, 5:35 PM CST
- In force
- 19 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Shannon County, MO
The radar
The Springfield radar (KSGF), 180 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 2:44 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1061 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 102316
SVRSGF
MOC203-102345-
/O.NEW.KSGF.SV.W.0396.061110T2316Z-061110T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CST FRI NOV 10 2006
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHANNON COUNTY IN SOUTH CENTRAL MISSOURI
* UNTIL 545 PM CST
* AT 514 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF BIRCH TREE...OR 16 MILES EAST OF MOUNTAIN VIEW...AND
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINONA BY 525 PM CST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.
THIS STORM HAS A HISTORY OF LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
LAT...LON 3698 9156 3689 9150 3688 9123 3709 9123
3711 9131
$$
LINDENBERG1 follow-up statement
000
WWUS53 KSGF 102335
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
535 PM CST FRI NOV 10 2006
MOC203-102345-
/O.CAN.KSGF.SV.W.0396.000000T0000Z-061110T2345Z/
SHANNON MO-
535 PM CST FRI NOV 10 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SHANNON COUNTY
IS CANCELLED...
WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAVE WEAKENED AND MOVED OUT OF THE AREA...AND
NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE
THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST FRIDAY EVENING
FOR SOUTHERN MISSOURI.
LAT...LON 3698 9156 3689 9150 3688 9123 3709 9123
3711 9131
$$
LINDENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 2:55 PM CST, 2 hours 21 minutes earlier.
Area forecast discussion, Nov 10, 2:55 PM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CST FRI NOV 10 2006 ...SEVERE WEATHER UPDATE... .DISCUSSION... A SURFACE COLD FRONT STRETCHED FROM NEAR ROLLA TO JUST EAST OF BRANSON AT 2030Z. AN UNSEASONABLY WARM AND MOIST AIRMASS WAS IN PLACE AHEAD OF THE FRONT WITH SURFACE DEWPOINTS IN THE LOWER AND MIDDLE 60S. THIS WAS YIELDING SURFACE BASED CAPES AROUND 1000 J/KG ACROSS SOUTH CENTRAL MISSOURI. CONVECTIVE INHIBITION WAS GRADUALLY DECREASING AS MID LEVELS CONTINUED TO COOL IN ADVANCE OF THE UPPER TROUGH SWINGING ACROSS THE CENTRAL PLAINS. INSTABILITY AND DEEP LAYERED SHEAR WILL BE SUFFICIENT FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS SOUTH CENTRAL MISSOURI THE NEXT FEW HOURS WHERE MID LEVEL COOLING AND INSTABILITY AXIS WILL COME INTO PHASE. 0-3KM AND 0-1KM HELICITIES AROUND 150 M2/S2 SUPPORT A SMALL THREAT FOR AN ISOLATED TORNADO. ELEVATED CONVECTION WILL ALSO CONTINUE BEHIND THE FRONT AS SYNOPTIC SCALE ASCENT ASSOCIATED WITH THE APPROACHING TROUGH SPREADS EAST. THIS ACTIVITY WILL BE FOCUS FROM CENTRAL MISSOURI NORTHWARD REGION OF BEST UPPER LEVEL DIVERGENCE AND FRONTOGENETICAL FORCING. STRONG COLD AIR ADVECTION WILL FOLLOW THE FRONTAL PASSAGE WITH TEMPERATURES FALLING SHARPLY BEHIND THE FRONT THROUGH THE EVENING. THE PROGRESSIVE PATTERN WILL CONTINUE INTO EARLY NEXT WEEK. SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY PROVIDING FOR COOL AND SUNNY AUTUMN DAY. THE NEXT TROUGH WILL APPROACH THE REGION LATE IN THE WEEKEND. THIS SYSTEM BRING WILL BRING A CHANCE OF SHOWERS SUNDAY NIGHT INTO MONDAY MORNING. YET ANOTHER SYSTEM WILL AFFECT THE AREA BY LATER TUESDAY AND WEDNESDAY WITH A CHANCE OF SHOWERS. FOSTER && .AVIATION... FOR THE 18Z TAFS...COLD FRONT WAS JUST TO THE WEST OF SPRINGFIELD AT THE BEGINNING OF THE FORECAST PERIOD. AT JOPLIN...CEILINGS FELL FROM ABOUT 6000 FEET TO AROUND 800 FEET SHORTLY AFTER FROPA AROUND 16Z. EXPECT THE SAME TREND ON CLOUD DECK AT SPRINGFIELD...SO WILL CARRY LOWER END MVFR WITH TEMPO SHOWERS AND IFR CEILINGS. LATEST RADAR SHOWS MOST PRECIP POST FRONTAL SO WILL CONTINUE TEMPO RAIN FOR THE FIRST FEW HOURS OF THE FORECAST BEFORE LIFTING CEILINGS TO MVFR. OBSERVATIONS BEHIND THE FRONT INDICATE WIND GUSTS OVER 20 MPH FROM THE NORTHWEST SO HAVE KEPT GUSTS GOING THROUGH THE AFTERNOON. DURING THE OVERNIGHT PERIOD...WILL GRADUALLY LIFT CEILINGS AS DRIER AIRMASS MOVES INTO THE REGION...AND WILL KEEP SUSTAINED NORTHWEST WINDS AROUND 10 KTS. MMT && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, Nov 10, 3:30 PM CST, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 330 PM CST FRI NOV 10 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 330 PM CST FRI NOV 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS WITH A FEW STRONG TO SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS UP TO 60 MPH. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS WILL DEVELOP ALONG AND BEHIND A COLD FRONT THAT WILL SWEEP ACROSS THE MISSOURI OZARKS THIS AFTERNOON. THE HIGHEST RISK OF SEVERE STORMS WILL BE EAST OF A LINE FROM ROLLA TO GAINESVILLE. DISCUSSION: A COLD FRONT LOCATED FROM NEAR ROLLA TO GAINESVILLE AT MID AFTERNOON WILL PUSH ACROSS SOUTH CENTRAL MISSOURI THIS AFTERNOON WHILE A STRONG UPPER LEVEL STORM SYSTEM APPROACHES FROM THE WEST. THUNDERSTORMS HAD DEVELOPED ALONG THE FRONT AND WILL CONTINUE TO ORGANIZE AS THEY INTERACT WITH THE UNSEASONABLY WARM AND MOIST AIRMASS. SUFFICIENT INSTABILITY AND WIND SHEAR WILL SUPPORT A FEW STRONG TO SEVERE STORMS. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LARGE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS UP TO 60 MPH. IN ADDITION...FAVORABLE WIND SHEAR WILL ALSO SUPPORT THE POSSIBILITY OF AN ISOLATED TORNADO. ISOLATED TO SCATTERED THUNDERSTORMS WILL ALSO INCREASE BEHIND THE FRONT ESPECIALLY ACROSS CENTRAL MISSOURI. ISOLATED STRONG STORMS WITH HAIL WILL BE POSSIBLE BEHIND THE FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MAINLY EAST OF A ROLLA TO BRANSON LINE THIS AFTERNOON. SPOTTER ACTIVATION MAY ALSO BE NEEDED INTO EARLY THIS EVENING SOUTHEAST OF A ROUND SPRING TO WEST PLAINS LINE. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Nov 10, 12:54 PM CST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CST FRI NOV 10 2006 MOZ055>057-102100- BENTON-MORGAN-MILLER- INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES... ELDON...LAKE OZARK 1254 PM CST FRI NOV 10 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 844 IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 3 COUNTIES IN CENTRAL MISSOURI. BENTON MILLER MORGAN THIS INCLUDES THE CITIES OF...COLE CAMP...ELDON...LAKE OZARK... VERSAILLES AND WARSAW. FOSTER
Special weather statement, Nov 10, 1:57 PM CST, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CST FRI NOV 10 2006 MOZ091-092-096-102045- DOUGLAS-WEBSTER-WRIGHT- 157 PM CST FRI NOV 10 2006 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN DOUGLAS...SOUTHEAST WEBSTER AND WRIGHT COUNTIES UNTIL 245 PM CST... AT 155 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF SEYMOUR...OR 13 MILES NORTHWEST OF AVA...AND MOVING NORTHEAST AT 25 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
Special weather statement, Nov 10, 2:17 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 217 PM CST FRI NOV 10 2006 MOZ070-081-082-102100- LACLEDE-PULASKI-TEXAS- 217 PM CST FRI NOV 10 2006 ...SIGNIFICANT WEATHER ALERT FOR LACLEDE...PULASKI AND TEXAS COUNTIES UNTIL 300 PM CST... AT 209 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTHWEST OF FORT LEONARD WOOD...AND MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. TERRY
Special weather statement, Nov 10, 2:48 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 PM CST FRI NOV 10 2006 MOZ071-082-083-092-096>098-105-106-102300- PHELPS-TEXAS-DENT-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON- INCLUDING THE CITIES OF...ROLLA...HOUSTON...CABOOL...SALEM... MOUNTAIN GROVE...MANSFIELD...AVA...WEST PLAINS...WINONA... EMINENCE...GAINESVILLE...THEODOSIA...THAYER...ALTON 248 PM CST FRI NOV 10 2006 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 845 IN EFFECT UNTIL 10 PM CST THIS EVENING FOR THE FOLLOWING AREAS IN MISSOURI THIS WATCH INCLUDES 9 COUNTIES IN CENTRAL MISSOURI PHELPS IN SOUTH CENTRAL MISSOURI DENT HOWELL OREGON SHANNON TEXAS IN SOUTHWEST MISSOURI DOUGLAS OZARK WRIGHT THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...EMINENCE... GAINESVILLE...HOUSTON...MANSFIELD...MOUNTAIN GROVE...ROLLA... SALEM...THAYER...THEODOSIA...WEST PLAINS... WILLOW SPRINGS AND WINONA. FOSTER
Local storm report, Nov 10, 3:59 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
359 PM CST FRI NOV 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 4 S HARTVILLE 37.19N 92.51W
11/10/2006 E0.75 INCH WRIGHT MO LAW ENFORCEMENT
&&
AFOSTERLocal storm report, Nov 10, 4:59 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CST FRI NOV 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL EMINENCE 37.15N 91.36W
11/10/2006 E0.88 INCH SHANNON MO LAW ENFORCEMENT
&&
AFOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 2:29 PM CST | Severe Thunderstorm Warning | SGF | Wright | 46 min |
| Nov 10, 2:47 PM CST | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 43 min |
| Nov 10, 2:58 PM CST | Severe Thunderstorm Warning | SGF | Texas | 62 min |
| Nov 10, 3:11 PM CST | Severe Thunderstorm Warning | SGF | Dent | 49 min |
| Nov 10, 3:59 PM CST | Severe Thunderstorm Warning | SGF | Dent | 15 min |
| Nov 10, 4:21 PM CST | Severe Thunderstorm Warning | SGF | Shannon | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.